Alert archive / California / Wind Advisories in 2013
Wind Advisory 9, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at May 3, 2013, 2:07 PM PDT. It took effect at May 4, 2013, 8:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2013, 2:07 PM PDT (21:07 UTC)
- In effect from
- May 4, 2013, 8:00 AM PDT
- Expired
- May 4, 2013, 6:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
767 WWUS76 KSTO 032107 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 207 PM PDT FRI MAY 3 2013 CAZ015-016-042300- /O.NEW.KSTO.WI.Y.0009.130504T1500Z-130504T2300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO 207 PM PDT FRI MAY 3 2013 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 4 PM PDT SATURDAY. * WINDS: NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING: STRONGEST WINDS BETWEEN 8 AM TO NOON SATURDAY * LOCATIONS INCLUDE: RED BLUFF...REDDING...AND AREAS MAINLY WEST OF I-5 * IMPACTS: DIFFICULT DRIVING CONDITIONS. LOCAL POWER OUTAGES POSSIBLE FROM DOWNED TREE BRANCHES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
4 follow-up statements
506 WWUS76 KSTO 032309 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 409 PM PDT FRI MAY 3 2013 CAZ015-016-041115- /O.CON.KSTO.WI.Y.0009.130504T1500Z-130504T2300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO 409 PM PDT FRI MAY 3 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM PDT SATURDAY... * WINDS: NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING: STRONGEST WINDS BETWEEN 8 AM TO NOON SATURDAY * LOCATIONS INCLUDE: CHICO...REDDING. * IMPACTS: DIFFICULT DRIVING CONDITIONS. LOCAL POWER OUTAGES POSSIBLE FROM DOWNED TREE BRANCHES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
697 WWUS76 KSTO 041104 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 404 AM PDT SAT MAY 4 2013 CAZ015-016-042300- /O.CON.KSTO.WI.Y.0009.130504T1500Z-130504T2300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO 404 AM PDT SAT MAY 4 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PDT THIS AFTERNOON... * WINDS: NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING: STRONGEST WINDS BETWEEN 8 AM TO NOON TODAY * LOCATIONS INCLUDE: CHICO...REDDING. * IMPACTS: DIFFICULT DRIVING CONDITIONS. LOCAL POWER OUTAGES POSSIBLE FROM DOWNED TREE BRANCHES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
766 WWUS76 KSTO 042150 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 250 PM PDT SAT MAY 4 2013 CAZ015-016-050100- /O.EXT.KSTO.WI.Y.0009.000000T0000Z-130505T0100Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO 250 PM PDT SAT MAY 4 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WINDS: NORTH 15 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING: STRONGEST WINDS BETWEEN NORTH OF CHICO * LOCATIONS INCLUDE: RED BLUFF...REDDING. * IMPACTS: DIFFICULT DRIVING CONDITIONS. LOCAL POWER OUTAGES POSSIBLE FROM DOWNED TREE BRANCHES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER AND OR GUSTS 40 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ RB
063 WWUS76 KSTO 050104 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 604 PM PDT SAT MAY 4 2013 CAZ015-016-050215- /O.EXP.KSTO.WI.Y.0009.000000T0000Z-130505T0100Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO 604 PM PDT SAT MAY 4 2013 ...WIND ADVISORY HAS EXPIRED... THE WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS...BUT A FEW GUSTS TO 30 MPH WILL BE POSSIBLE THROUGH THE EVENING. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at May 3, 9:51 AM PDT, 4 hours 16 minutes earlier.
Area forecast discussion, May 3, 9:51 AM PDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 951 AM PDT FRI MAY 3 2013 .SHORT TERM DISCUSSION... WARM HIGH PRESSURE ALOFT WILL CONTINUE TO BRING ABOVE NORMAL TEMPERATURES AND CLEAR SKIES TODAY...WHICH WILL BE SIMILAR TO YESTERDAY GIVEN LITTLE CHANGE IN THE OVERALL AIRMASS. LIGHT NORTH WINDS TODAY WILL START TO INCREASE SOME LATER THIS AFTERNOON...BEFORE INCREASING FURTHER OVERNIGHT TONIGHT INTO SATURDAY OVER THE MOUNTAINS AND SAC VALLEY. THE INCREASE IN WINDS ARE A RESULT OF THE DEEPENING LOW PRESSURE ALONG THE GREAT BASIN THAT WILL BEGIN RETROGRADING WESTWARD TOWARD NORTHERN CALIFORNIA. THE PEAK OF THESE BREEZY NORTH WINDS WILL BE IN THE EARLY TO MID MORNING HOURS ON SATURDAY WITH A STRONG NORTH AND EAST SURFACE PRESSURE GRADIENT SET UP. THESE DRY WINDS COMBINED WITH DRY FUELS AND POOR HUMIDITY RECOVERIES OVERNIGHT HAVE WARRANTED A RED FLAG WARNING FROM MIDNIGHT TONIGHT THROUGH 4 PM SATURDAY OVER THE NRN AND CNTRL SAC VALLEY...NRN MOUNTAINS...AND COASTAL RANGE BELOW 3000 FT. MODELS HAVE GOOD AGREEMENT THAT THE AFOREMENTIONED LOW WILL CONTINUE PROPAGATING WESTWARD SATURDAY WHICH WILL DECREASE THE NORTHERLY SURFACE PRESSURE GRADIENT AND THEREFORE REDUCE THE NORTHERLY WIND FLOW OVER THE AREA. THE LOW WILL ALSO BRING ENOUGH INSTABILITY FOR A THREAT OF THUNDERSTORMS OVER THE SIERRA...COASTAL...AND CASCADE RANGE SATURDAY AFTERNOON. INITIALLY THE LIFT AND INSTABILITY APPEAR ISOLATED TO THIS AREA AND LIMITED MOISTURE SHOULD KEEP THE THUNDERSTORM ACTIVITY ISOLATED. THE UPPER LOW IS FORECAST TO MOVE OFFSHORE ON SATURDAY NIGHT PULLING THE SHOWER AND THUNDERSTORM THREAT WESTWARD AND POTENTIALLY INTO THE VALLEY GIVEN THE ELEVATED INSTABILITY. MOST MOUNTAIN AREAS WILL SEE A THREAT OF THUNDERSTORMS ON SUNDAY WITH COOLER TEMPERATURES BOTH WEEKEND DAYS AS COOLER AIR IS USHERED INTO THE AREA. AS THE LOW REMAINS OFFSHORE ON MONDAY...MORE MOISTURE WILL BE PULLED NORTHWARD INTO THE AREA AS UPPER LEVEL SOUTHERLY FLOW BECOMES ESTABLISHED. MOUNTAIN AREAS WILL SEE AN INCREASE IN THUNDERSTORM THREAT ON MONDAY WITH THE VALLEY ALSO SEEING A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS. THE LOW WILL BRING STILL COOLER TEMPERATURES ON MONDAY WITH DAYTIME HIGHS UNDER THE COOLER AIRMASS AND MOSTLY CLOUDY SKIES DROPPING TO SEVERAL DEGREES BELOW NORMAL. SHEN/SMITH .EXTENDED DISCUSSION (TUESDAY THROUGH FRIDAY) AS THE UPPER LOW GRADUALLY WEAKENS/FILLS...IT SHOULD FINALLY PICK UP SOME MOMENTUM AND TREK EASTWARD BACK INTO CALIFORNIA. THE GFS/ ECMWF CONSENSUS IS NOW FOR THE SYSTEM TO MOVE INLAND EARLY TUESDAY...THEN INTO THE SOUTHERN NEVADA AND UTAH BY LATE TUESDAY. WRAPAROUND MOISTURE AND LINGERING INSTABILITY WARRANT AT LEAST A SLIGHT CHANCE MENTION OF THUNDERSTORMS THROUGH AT LEAST NEXT THURSDAY MAINLY OVER THE MOUNTAINS. AS THE SYSTEM MOVES EASTWARD...A MODEST WARMING TREND IS IN STORE FOR LATE NEXT WEEK AS HIGH PRESSURE BUILDS INTO CALIFORNIA. DANG && .AVIATION... MAINLY VFR CONDITIONS THE NEXT 24 HOURS...EXCEPT LOCAL MVFR/IFR IN SMOKE NEAR THE FIRES IN EASTERN TEHAMA COUNTY. NEAR KSAC- KSCK... GENERALLY LIGHT WINDS UNDER 10 KTS EXPECTED. NEAR KRDD- KRBL...NORTH WINDS UP TO 10 KT TODAY WILL INCREASE TO 10-20 KT BY 12Z SATURDAY. -DVC && .STO WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM MIDNIGHT TONIGHT TO 4 PM PDT SATURDAY BELOW 3000 FEET FOR THE CLEAR LAKE/SOUTHERN LAKE COUNTY... MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY... NORTHEAST FOOTHILLS/SACRAMENTO VALLEY...SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. RED FLAG WARNING FROM MIDNIGHT TONIGHT TO 4 PM PDT SATURDAY CENTRAL SACRAMENTO VALLEY...NORTHERN SACRAMENTO VALLEY. &&
Hazardous weather outlook, May 3, 7:00 AM PDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT FRI MAY 3 2013 CAZ013>019-063-064-066>069-041400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT FRI MAY 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY STRONG NORTHERLY WINDS AND LOW HUMIDITY RECOVERY TONIGHT WILL MAKE FOR CRITICAL FIRE CONDITIONS. * RED FLAG WARNING...........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY BREEZY NORTH WINDS AND LOW HUMIDITY WILL CONTINUE INTO SATURDAY FOR CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DECREASE SATURDAY AFTERNOON. A CHANCE OF THUNDERSTORMS WILL EXIST OVER THE SIERRA CASCADE RANGE ON SATURDAY THEN OVER ALL MOUNTAIN REGIONS SUNDAY. MOST LOCATIONS WILL SEE A THUNDERSTORM THREAT MONDAY THROUGH MID WEEK. THE MOUNTAIN AREAS WILL SEE A THREAT OF THUNDERSTORMS THURSDAY. * RED FLAG WARNING...........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 5:16 AM PDT | Red Flag Warning | STO | 37 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.